Completion of a Gaussian derivation
Author: John A. Ewell
Journal: Proc. Amer. Math. Soc. 84 (1982), 311-314
MSC: Primary 10J20; Secondary 05A19
MathSciNet review: 637190
Full-text PDF Free Access
Abstract: The author supplies evaluation of two coefficients of an identity partially derived by Gauss. Several special cases of this identity are then presented, the last of these identities yielding an alternate proof of Ramanujan’s theorem concerning divisibility of certain values of the partition function by the modulus 7.
G. H. Hardy, Ramanujan, Chelsea, New York, 1959.
G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, 4th ed., Clarendon Press, Oxford, 1960.
P. A. MacMahon, Combinatory analysis. Vol. 2, Chelsea, New York, 1960.